MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redv3533 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "we had a dilator in the custom kit with sharp edges on it.When the inserter tried to break the dilator she was ¿poked¿ by something razor sharp.Upon assessment it was noticed that the dilator had a piece of plastic sticking straight up where the bard imprint is on the dilator.The inserter changed her gloves as a precaution however it is unknown if it pierced the skin." 03/26/2020- additional information received stated, "caregiver experienced a sharp sensation on her thumb.It was observed that there was a defect in the peel away sheath handle as a sharp piece of plastic was noted near the ¿bard¿ label." (b)(6) 2020- no prophylactic therapy was reported.
 
Event or Problem Description
It was reported "we had a dilator in the custom kit with sharp edges on it.When the inserter tried to break the dilator she was ¿poked¿ by something razor sharp.Upon assessment it was noticed that the dilator had a piece of plastic sticking straight up where the bard imprint is on the dilator.The inserter changed her gloves as a precaution however it is unknown if it pierced the skin." (b)(6) 2020- additional information received stated, "caregiver experienced a sharp sensation on her thumb.It was observed that there was a defect in the peel away sheath handle as a sharp piece of plastic was noted near the ¿bard¿ label." (b)(6) 2020- no prophylactic therapy was reported.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a molding defect is confirmed and was determined to be manufacturing related.One half of a 4.5 fr microintroducer sheath was returned for evaluation.An initial visual observation showed no blood residue on the returned sample.Excess flash was observed protruding from the end of the t-handle near the bard logo.A microscopic observation revealed the flash on the t-handle was pointed but with a rounded tip.The flash was measured and was found to be approximately 0.04695 in.Long at its highest point.The investigation was forwarded to the manufacturing facility for further evaluation.Reynosa evaluation.Complaint due to ¿piece of plastic was noted near the bard logo¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual and measurement taken at vad lab the following was concluded: the excess of flash adhered on the t-handle was found to be out of specification per dwg & vs.A lack while removing flash was confirmed.Therefore, the cause of this condition is manufacturing related.As part of reinforcement about this issue, an awareness communication was provided to all personnel involved on this operation.A lot history review (lhr) of redv3533 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER, 4F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9962606
Report Number3006260740-2020-01307
Device Sequence Number16840369
Product Code LJS
UDI-Device Identifier00801741188060
UDI-Public(01)00801741188060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000775A
Device Lot NumberREDV3533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR